I can’t sleep!!! Aaargh!!!

8 Feb

I’m on my third night in a row now of no sleep. This is awful. The drug I am taking now (Tamoxifen) is causing insomnia like crazy. I am hopeful that I will adjust to it over time. Perhaps taking it at a different time of day will work better. But, the idea was to take it in the evening so that I could sleep through the side effects (nausea, dizziness and just a general not feeling so great feeling – kind of hard to explain – just uncomfortable).

I haven’t had very many nights with good sleep in a very long time, but the last three have been pretty much zilch – maybe an hour or an hour and a half and that is it. I either am wide awake until 4 or 5 or 6 am and then fall asleep for an hour or so OR, I fall asleep (after a lot of work getting to sleep – melatonin, meditation, a whole routine and it works to get me to sleep) but, then IΒ wake up an hour or so later. That was the case tonight – I finally fell asleep sometime after 1:30 am only to wake up at 3:00 am and completely unable to go back to sleep.

I can’t do this – I have to figure out a way to get rest, real sleep. It is SO important for my getting well and recovering, healing. And not to sound vain, but, I look sicker now than I did during chemo – I have such dark circles under my eyes now – presumably from a lack of sleep. I just have to fix this situation.

I tried sleeping pills way back at the beginning of this thing (when I was first diagnosed). I took sleeping pills initially because I couldn’t sleep because of anxiety and fear and, well, just all of that normal kind of stuff that would (I presume keep any cancer patient from falling asleep). I had those problems before cancer – the occasional bout with insomnia simply because I had too much racing through my mind or I was anxious or worried about something. Who hasn’t experienced that in their lifetime?

But, those pills gave me headaches and so I stopped taking them and replaced it with Melatonin and just a better sleep routine. And, largely that worked. But, now, this new medication is just really messing up my clock I guess.

Oh well, I am bound to figure it out, I have to because this just does not allow me to function well.

Wish me luck and any suggestions are welcomed (I am going to call my oncologist’s office up at UCLA today and see if I can speak with her nurse about it, maybe get some help or advice through her).

Well, I think it is now time for breakfast.

Goodmorning/Goodnight (in case I can somehow get some sleep in today – maybe after a bowl of oatmeal) πŸ™‚

L.

2 Responses to “I can’t sleep!!! Aaargh!!!”

  1. Sandy February 8, 2010 at 12:51 PM #

    You do NOT look sick now. On Friday night, Michael couldn’t stop talking about how utterly fabulous you looked. Your skin has a healthy glow, your eyes are bright, you’re alert and vibrant. Maybe you have some dark circles now and look like a tired person. But I can’t imagine from Friday to now that you look like anything other than a sleep-deprived beauty.

    So there!

    Sandy

    • cancerfree2b February 10, 2010 at 4:15 AM #

      Awe, gee, thank you Sandy. And, thank Michael for me too πŸ™‚

      I am tired though. I stopped taking the Tamoxifen on Monday night (my own choice, without talking to the doctor first, I just had to get a night’s sleep – and it worked!) I slept the whole night, it was glorious πŸ™‚

      I then called my oncologist, Dr. Hurvitz, the next day. She wants me to stop taking it for two weeks and then come up to Santa Monica and see her for a reevaluation. They want to make certain that the symptoms of dizziness, nausea and numbness in my limbs are from the Tamoxifen (and not something else – like, well, a brain tumor – but that just is NOT likely – I already have lessened side effects, no nausea, no dizziness. But, still, tonight I am up until 4:00 am not yet having slept. This time it is partly my own stupid fault as I got caught up in working on some things on my computer – kept falling asleep while doing it, would wake up and then continue (now that is just plain stupid). But, it is what I did tonight.

      I just feel as though I have lost so much of my days to this drug that I wanted to catch up on some things and so I did. Now, I am going to bed. And, tomorrow, thankfully, I do not have too much on my plate – just need to go in and get a blood test (can do this anytime) and need to go to physical therapy – but I not until 4 pm. So, I can sleep in hopefully (if Molly lets me) and catch up on some rest that way.

      I have my next Herceptin treatment this Friday – just in time for Valentine’s Day weekend πŸ™‚ I don’t usually feel to great after Herceptin – for a few days I feel like I have the flu. So, I picked up a bunch of DVDs from the library and plan on spending my weekend doing that and just feeling better. πŸ™‚

      Anyway, all is fine. I know that the symptoms are from the Tamoxifen because as soon as I stopped taking it, the symptoms have all nearly gone away. But, I am glad that I have such a responsive (finally) oncologist. And, one that is so smart – she may put me on an alternative type of treatment to the Tamoxifen.

      I am looking forward to seeing her about this as there have been studies as of late calling into question the validity or efficacy of Tamoxifen. It is hard to know what to do – some women simply don’t take it, but, many do and just deal with the side effects. But, my doctor thinks my side effects are too extreme and wants to consider some alternatives.

      What a difference! I can tell you that my previous doctor would simply have told me to just deal with it. So, it is pretty satisfying to have someone be so responsive and on top of things.

      Well, this is way too long to qualify as a comment πŸ™‚ Oh well, it’s my blog, I guess if I want to write a novel in the comment box, then I can, right? πŸ™‚

      Thank you for reading/following my blog. Readership is down – probably because I changed the address and probably because I didn’t write for such a long time. Anyway, I really appreciate your following my blog.

      Dinner Friday night was fun, thank you so much!

      Love,
      Lisa

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: